MAUDE Adverse Event Report: STRYKER GMBH 6.5MM CENTER SCREW - 32M M; SCREW, FIXATION, BONE

STRYKER GMBH 6.5MM CENTER SCREW - 32M M; SCREW, FIXATION, BONE
Model Number 5573-6532
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Post op xray shows broken center screw and not broken but pulled through baseplate.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections regarding the d9/h3, g1 manufacturing site for devices, h6 (method & results code): the reported event was confirmed based on the observations made during the investigation.The device inspection revealed the following: the returned center screw is broken in two in the middle of the thread, both fragments were returned.There is evidence of a gradual ductile fracture, based on the deformation observed on the broken surface.Dimensional inspection showed that the dimeter of the center screw is within specification.Note: the returned baseplate, glenosphere and the upper half of the center screw are still assembled and could not be disassembled by hand.Disassembling was not necessary as it would not bring more information to the investigation.The baseplate and the glenosphere are concomitant products and did not contribute to the reported breakage.Having the upper part of the screw would not bring more information on the implant, since the lot #, for instance, is not marked on the device.The returned humeal cup (concomitant product) is highly worn out, giving indication of important loads applied to the implant, possibly during a long period of implantation.Despite the returned devices and the observations made, it was not possible to determine the root cause of the screw breakage.More information such as the lot number of the center screw; x-rays; patient history and behavior following the implantation and the period of implantation are necessary for a deeper investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
6.5MM CENTER SCREW - 32M M
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
postfach
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16141717
Report Number0008031020-2023-00017
Device Sequence Number6529550
Product Code HWC
UDI-Device Identifier07613327098839
UDI-Public07613327098839
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5573-6532
Device Catalogue Number5573-6532
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale